Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Tuberculosis And HIV Meds

(1/1)

Rusty:
Just wondered if anyone else has experianced what I have, Went down with T.B in June 04. Was treated for 6 months, felt better but it was still difficult to put any weight on. Started new HIV drug regime in April 05 which has given me a below 50 viral load for the first time. Started to feel worse as my cd4 count improved slightly too. It turned out after another 6 months of no one really checking, that my T.B had reoccured or in my case probably didnt go away in the first place. Had a bronchoscopy to confirm that is was T.B again but this time was MDR. Started more antibiotics Nov 05 and still taking them now, hopefully will finish in November, cant wait.
I do feel much better now but the antibiotics just make you feel sick and puts you off eating all of the time. I am so fed up of not being able to eat properly it just drives me crazy.
I want to put on weight and look half decent again but to do this I have to eat, its impossible at times. I take supplements for food like scandishakes and enlive plus which do work to a degree but to gain weight I  should be eating as well. I really do hope that when I finish my antibiotics that my appetite returns. What do you think?

newt:
Rusty, hello

TB is a toughie, and the antibiotics they use to treat it are very strong, with nasty side effects, esp. on the gut.  There's no point trying to recover weight etc til the active TB infection's gone. Just make sure you get enough nutrients and water, even it it means resorting to things like milk protein drinks, or whatever you can keep down.  Plus the dying bugs will kick up a fight. Since your immune system will be very active kicking its backside then feeling crap is gonna happen.  This is to some degree a good sign about the strength of your immune system, it's easy to be very ill but with no symptoms when your CD4 etc is very low. I imagine your appetite will be back when the ABs are history.

- matt

Navigation

[0] Message Index

Go to full version